Emergency / Overdose
Call or text 9-1-1 if the situation is immediately life-threatening. Our Fire and Rescue personnel carry medication that can prevent death from an opioid overdose.
Call the Fairfax Detoxification Center at 703-502-7000, available 24/7, every day of the year, including weekends and holidays. Our staff will talk with you about your options.
- Sheriff’s Office Breaks Stigma with Award-Winning Substance Abuse Recovery Program
6 FENTANYL FACTS
- Fentanyl is involved in more deaths of Americans under 50 than any other cause of death, including heart disease, cancer, and all other accidents.
- Practically all of the pills seized by law enforcement are fake, and 40% contain a potentially lethal amount of fentanyl.
- Fentanyl is involved in more American youth drug deaths than heroin, meth, cocaine, benzos and Rx drugs combined.
- Fake pills have been found in all 50 states. Assume any prescription med you see online is fake, including Oxy, Percocet, and Xanax.
- Fentanyl is cheap, potent and profitable, so dealers use it to make fake pills. It can also be found in party drugs like cocaine and MDMA.
- Illegally made fentanyl is the primary driver of the recent increase in all U.S. overdose deaths. Fentanyl-involved deaths are fastest growing among 14-23 year olds.
Fentanyl is extremely fatal, even in the smallest doses. Similar to national and statewide trends, most fatal overdoses in Fairfax County in recent years have involved fentanyl, which is a common substitute or cutting agent in illicit narcotics such as cocaine, heroin, MDMA (also known as ecstasy or molly), as well as counterfeit pills. Nationally, the U.S. Drug Enforcement Administration (DEA) reports a dramatic rise in the number of counterfeit pills containing at least two milligrams of fentanyl, which is considered a deadly dose. Counterfeit pills laced with fentanyl can look the same as authentic pills, making it almost impossible to know whether a pill has a deadly dose of fentanyl or not.
Rainbow fentanyl – or fentanyl pills and powder that come in a variety of bright colors, shapes, and sizes – is also an emerging national concern, according to the U.S. DEA.
Our Police Department has found that numerous youth overdoses have involved burnt tin foil which is often used to facilitate the inhalation of the pills (other Northern Virginia jurisdictions are also observing this).
Signs of Opioid Overdose:
- Face is pale or clammy
- Breathing is infrequent or has stopped
- Deep snoring or gurgling (death rattle)
- Unresponsive to any stimuli
- Slow or no heart rate and/or pulse
- Bluish purple, or ashen skin color
- Fingernails turn blue or blue-black